Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 263, NWS Charleston, SC

July 26, 2008Effingham County, Screven County, Georgia; Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 26, 2008, 3:33 PM EDT for Effingham County, Screven County, Georgia; Hampton County, South Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2008, 3:33 PM EDT (19:33 UTC)
Expired
Jul 26, 2008, 4:15 PM EDT
In force
42 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Effingham County, GA, Screven County, GA, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 30 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1627 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 261933
SVRCHS
GAC103-251-SCC049-262015-
/O.NEW.KCHS.SV.W.0263.080726T1933Z-080726T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT SAT JUL 26 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  EXTREME SOUTHWESTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 415 PM EDT

* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KILDARE...OR ABOUT 12 MILES NORTH OF SPRINGFIELD...MOVING EAST AT 7
  MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  KILDARE...
  CLYO...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3262 8141 3262 8126 3256 8127 3254 8127
      3247 8124 3244 8129 3253 8152
TIME...MOT...LOC 1933Z 284DEG 6KT 3254 8140

$$
3 follow-up statements
000 
WWUS52 KCHS 261946
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT SAT JUL 26 2008

GAC103-251-SCC049-262015-
/O.CON.KCHS.SV.W.0263.000000T0000Z-080726T2015Z/
EFFINGHAM GA-SCREVEN GA-HAMPTON SC-
347 PM EDT SAT JUL 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EXTREME SOUTHWESTERN HAMPTON...SOUTHEASTERN SCREVEN AND NORTHERN
EFFINGHAM COUNTIES...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR OAKY...OR ABOUT 11 MILES NORTH OF SPRINGFIELD...MOVING
EAST AT 7 MPH.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3262 8141 3262 8126 3256 8127 3254 8127
      3247 8124 3244 8129 3253 8152
TIME...MOT...LOC 1947Z 284DEG 6KT 3253 8137

$$
000 
WWUS52 KCHS 261956
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT SAT JUL 26 2008

GAC251-262006-
/O.CAN.KCHS.SV.W.0263.000000T0000Z-080726T2015Z/
SCREVEN GA-
356 PM EDT SAT JUL 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCREVEN COUNTY
HAS BEEN CANCELLED...

THUNDERSTORMS HAVE EXITED SCREVEN COUNTY. THE SEVERE THUNDERSTORM 
WARNING FOR SOUTHEASTERN SCREVEN COUNTY HAS THEREFORE BEEN CANCELLED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3260 8138 3262 8126 3259 8127 3254 8127
      3247 8124 3244 8129 3253 8150
TIME...MOT...LOC 1956Z 284DEG 6KT 3253 8135

$$

GAC103-SCC049-262015-
/O.CON.KCHS.SV.W.0263.000000T0000Z-080726T2015Z/
EFFINGHAM GA-HAMPTON SC-
356 PM EDT SAT JUL 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EXTREME SOUTHWESTERN HAMPTON AND NORTHERN EFFINGHAM COUNTIES...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR OAKY...OR ABOUT 11 MILES NORTH OF SPRINGFIELD...MOVING
EAST AT 7 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLYO AND
KILDARE.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3260 8138 3262 8126 3259 8127 3254 8127
      3247 8124 3244 8129 3253 8150
TIME...MOT...LOC 1956Z 284DEG 6KT 3253 8135

$$
000 
WWUS52 KCHS 262011
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT SAT JUL 26 2008

GAC103-SCC049-262020-
/O.EXP.KCHS.SV.W.0263.000000T0000Z-080726T2015Z/
EFFINGHAM GA-HAMPTON SC-
410 PM EDT SAT JUL 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN HAMPTON
AND NORTHERN EFFINGHAM COUNTIES WILL EXPIRE AT 415 PM EDT...

AT 409 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

THUNDERSTORMS MAY STILL PRODUCE WIND GUSTS 35 TO 45 MPH IN THIS AREA
UNTIL 5 PM. 

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3260 8138 3262 8126 3259 8127 3254 8127
      3247 8124 3244 8129 3253 8150
TIME...MOT...LOC 2010Z 284DEG 6KT 3252 8132

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:42 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 26, 1:42 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
142 PM EDT SAT JUL 26 2008

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL EXTEND ACROSS THE REGION THROUGH NEXT
WEEK. AN INLAND SURFACE TROUGH WILL PERSIST JUST WEST OF THE AREA
DURING THE PERIOD.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A BROAD WEAKNESS BETWEEN ATLANTIC HIGH PRESSURE CENTERED WELL
OFFSHORE AND DEEP LAYERED HIGH PRESSURE CENTERED OVER THE SOUTHERN
PLAINS REMAINS IN PLACE. THE RESULTING NORTHWEST FLOW ALOFT WILL
MAINTAIN A NEARLY CONTINUOUS FEED OF MID-HIGH LEVEL MOISTURE
ACROSS THE REGION. SKIES SHOULD REMAIN MOSTLY CLOUDY THROUGH THE
DAY ALTHOUGH OCCASIONAL BREAKS ARE ANTICIPATED. MODEL LOW-LEVEL
THICKNESSES GENERALLY SUPPORT HIGHS IN THE MID 90S AWAY FROM THE
COAST...HOWEVER UPPER 80S TO LOWER 90S SEEM MORE REALISTIC GIVEN
THE AMOUNT OF CLOUD COVER THAT IS EXPECTED. A FEW LOCATIONS COULD
REACH THE MID 90S SHOULD LARGE ENOUGH BREAKS IN THE CLOUDS DEVELOP
THIS AFTERNOON.

MORNING WATER VAPOR IMAGERY SHOWS A NUMBER OF WEAK IMPULSES
PROPAGATING AROUND THE PERIPHERY OF THE SOUTHERN PLAINS RIDGE.
THESE IMPULSES ARE DRIVING SEVERAL MESOSCALE CONVECTIVE COMPLEXES
UPSTREAM AND WILL BE TRAVERSING THE AREA THIS AFTERNOON DURING
PEAK HEATING. THE 12Z CHS SOUNDING INDICATES A CONTINUED MOIST
AIRMASS IN PLACE BUT WITH SOME DRY AIR ALOFT THAT COULD MIX DOWN
DURING DAYTIME HEATING. THE COMBINATION OF A STRONGLY DIFFLUENT
FLOW ALOFT AND MODEST SURFACE BASED INSTABILITY WILL SUPPORT THE
DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
THIS AFTERNOON. EXPECT THE BULK OF THIS ACTIVITY WILL CONCENTRATE
WELL INLAND FROM THE COAST ALTHOUGH A FEW STORMS COULD SPARK ALONG
AN ILL-DEFINED SEA BREEZE LATE. WILL CARRY CHANCE POPS OF 30-50
PERCENT TODAY WITH HIGHEST GRIDDED POPS CENTERED WEST OF
INTERSTATE 95.

A FEW STRONG TO SEVERE THUNDERSTORMS CAN NOT BE RULE OUT FROM MID
AFTERNOON ON WITH WBZ HEIGHTS JUST OVER 11 KFT AND DCAPES INCREASING
TO 600-800 J/KG. ATTM WE DO NOT ANTICIPATE AN ORGANIZED SEVERE
WEATHER EVENT BUT THIS WILL HAVE TO BE CAREFULLY WATCHED AS BULK
SHEAR IS FORECAST TO INCREASE TO 20-30 KNOTS BY LATE AFTERNOON.
THIS COULD SUPPORT A FEW WEAKLY ORGANIZED MULTI-CELLULAR CLUSTERS...
ESPECIALLY SHOULD SIGNIFICANT OUTFLOW BOUNDARY INTERACTIONS OCCUR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
EVENING HOURS. THE HIGHEST POPS /50 PERCENT/ WILL BE CENTERED
ACROSS INLAND AREAS WITH THE LOWEST POPS AT THE COAST. THERE IS
SOME SUGGESTION IN THE MODELS THAT ACTIVITY OVER THE MIDLANDS
COULD MAKE A RUN FOR THE COAST LATE THIS EVENING OR AFTER MIDNIGHT
GIVEN THE MODEST NORTHWEST STEERING FLOW. TOUGH CALL ON WHETHER THIS
ACTIVITY WILL MAKE IT THIS FAR SOUTH SINCE INSTABILITY WILL BE
WANING WITH THE LOSS OF INSOLATION AFTER SUNSET. WILL CARRY SLIGHT
CHANCE POPS AFTER MIDNIGHT TO SOMEWHAT COVER THIS POSSIBILITY BUT
THE NEXT FORECAST SHIFT MAY NEED TO REEVALUATE THE NEED FOR HIGHER
POPS. LOWS TONIGHT WILL RANGE FROM THE LOWER 70S INLAND TO THE
UPPER 70S AT THE BEACHES.

THERE WILL BE NO CHANGE IN THE GENERAL SYNOPTIC PATTERN SUNDAY
WITH TEMPERATURES ONCE AGAIN RISING INTO THE UPPER 80S TO LOWER
90S. ABUNDANT LOW-LEVEL MOISTURE...MODEST INSTABILITY AND
CONTINUED DIFFLUENCE ALOFT WILL SUPPORT ANOTHER ROUND OF SCATTERED
SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. THE NAM AND TO
SOME EXTENT THE GFS SUGGEST A MID-LEVEL VORTICITY EMBEDDED IN THE
700-600MB FLOW WILL CROSS SOUTHEAST GEORGIA DURING THE LATE
AFTERNOON HOURS. THIS FEATURE COULD HELP CONCENTRATE OR EVEN
EXPAND CONVECTIVE COVERAGE SOUTH OF INTERSTATE 16 FROM ROUGHLY THE
21-03Z TIME FRAME BEFORE SHIFTING OFFSHORE. WILL NOT GO ANY HIGHER
THAN 50 PERCENT POPS JUST YET GIVEN THE UNCERTAINTY ON THE EXACT
TIMING AND POSITION OF THIS FEATURE. HOWEVER SHOULD THE 12Z MODELS
OFFER SOME SORT OF CONTINUITY THEN A INCREASE INTO THE LIKELY
CATEGORY MAY BE IN ORDER.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SUNDAY NIGHT THROUGH MONDAY NIGHT...MODELS DRY US OUT SUNDAY
NIGHT AS IMPULSE MOVES SOUTHEASTWARD INTO THE ATLANTIC. I STILL
THINK THERE MAY BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
LINGERING INTO THE EVENING...BUT WE SHOULD BE DRY BY MORNING.
ANOTHER IMPULSE MOVES IN FROM THE NORTHWEST ON MONDAY...KICKING
OFF ANOTHER ROUND OF AFTERNOON AND EVENING CONVECTION. MODELS ARE
A BIT LOWER ON THE POPS MONDAY...BUT NOT APPRECIABLY SO.

TUESDAY THROUGH FRIDAY...MEAN UPPER TROF WILL STAY ALONG
THE EAST COAST THROUGH NEXT WEEK...KEEPING THE AREA UNSETTLED.
TIMING OF SHORTWAVES VERY DIFFICULT IN THESE PATTERNS...SO I HAVE
OPTED TO LEAN HEAVILY ON THE ENSEMBLE MEANS...ESPECIALLY CONSIDERING
THE BOGUS CONVECTIVE BOMB THAT CONTAMINATES THE GFS FROM MID TO LATE
WEEK. THEREFORE...I EXPECT THE LOW LEVEL FLOW TO GENERALLY STAY
SOUTHWESTERLY ON NORTH SIDE OF BERMUDA RIDGE OVER FLORIDA. WE
SHOULD SEE SOME FORM OF LEE TROF EACH DAY WITH THE AFTERNOON HEATING
AS WELL. TEMPS AND PRECIP CHANCES NEAR NORMAL.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
WITH AN ONGOING NW FLOW WITH WARM MOIST AIRMASS NEAR THE SURFACE
THERE WILL BE AT LEAST AN ISOLATED THREAT FOR CONVECTION AT THE
TERMINALS THROUGHOUT THE TAF PERIOD. HOWEVER THE FIRST FOCUS FOR
ACTIVITY WILL BE LATER THIS AFTERNOON WITH UPPER ENERGY MOVING
THROUGH AND PROVIDING A FORCING MECHANISM FOR SHOWERS AND STORMS.
THE BEST COVERAGE SHOULD REMAIN WEST OF THE TERMINALS NEAR THE LEE
TROUGH SO HAVE NOT INCLUDED ANY PREVAILING MENTION. LATE TONIGHT A
WEAK VORT LOOKS TO SLIDE THROUGH SOUTHERN SC WHICH COULD SPARK
SOME SHOWERS NEAR KCHS. THUS WE INCLUDED A VICINITY SHOWER.

SUNDAY LOOKS TO SEE BETTER COVERAGE OF SHOWERS AND STORMS DUE TO
AN INCREASE IN UPPER LEVEL FORCING AND CONTINUED MOISTENING IN THE
LOWER LEVELS. INCLUDED CB MENTION AT THIS TIME BUT LATER SHIFTS
MAY CONSIDER INCLUDING TEMPO OR PREVAILING FOR CONVECTION AND
BRIEFLY REDUCED CIGS/VSBYS.

EXTENDED AVIATION OUTLOOK...BRIEF MVFR OR LOWER CONDITIONS IN
SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON/EVENING. PATCHY
SHALLOW GROUND FOG EACH MORNING COULD DROP VSBYS BRIEFLY TO MVFR.

&&

.MARINE...
A SOUTHERLY FLOW REGIME WILL CONTINUE INTO SUNDAY. COULD SEE A BIT
OF NOCTURNAL SURGING TONIGHT BUT SPEEDS ARE NOT EXPECTED TO BE ANY
HIGHER THAN 15 KT. SEAS WILL REMAIN LESS THAN 3 FT.

SUNDAY NIGHT THROUGH WEDNESDAY...STRONGEST WINDS WILL BE DURING
THE OVERNIGHT HOURS DUE TO DIURNAL CONSIDERATIONS...BUT SPEEDS
WILL GENERALLY BE 15 KNOTS OR LESS WITH SEAS 2 FEET NEAR SHORE AND
3 TO 4 FEET BEYOND A FEW MILES. WIND DIRECTION SHOULD BE MAINLY
OUT OF THE SOUTH OR SOUTHWEST THROUGH THE UPCOMING WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL
Hazardous weather outlook, Jul 26, 10:20 AM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1020 AM EDT SAT JUL 26 2008

AMZ330-350-352-354-374-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1020 AM EDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-271000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1020 AM EDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON. A FEW OF THE STRONGER
THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE ALSO POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP
TODAY. THUNDERSTORM ACTIVITY WILL CONTINUE INTO THIS EVENING
BEFORE SLOWLY DISSIPATING.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD REMAIN ALERT FOR THUNDERSTORMS TODAY. BE PREPARED TO TAKE
IMMEDIATE ACTION SHOULD THREATENING WEATHER APPROACH YOUR LOCATION
OR IF A SEVERE THUNDERSTORM WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

EXCESSIVE HEAT...A RETURN TO HIGH TEMPERATURES IN THE MID 90S AND
HIGH HUMIDITY COULD RESULT IN HEAT INDICES IN EXCESS OF 105
DEGREES OVER MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA TUESDAY THROUGH THURSDAY. HEAT ADVISORIES MAY EVENTUALLY
BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 26, 1:24 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
124 PM EDT SAT JUL 26 2008

SCZ048-049-261815-
BEAUFORT-COASTAL COLLETON-
124 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL BEAUFORT AND
SOUTHEASTERN COLLETON COUNTIES THROUGH 215 PM EDT...

AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR ASHDALE...MOVING
NORTHEAST AT 13 MPH.

AREAS IN AND AROUND COOSAW ISLAND...BENNETTS POINT AND FROGMORE WILL
BE IMPACTED THROUGH 215 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY. IN ADDITION...TORRENTIAL RAINFALL MAY FLOOD DITCHES AND
LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD.
Special weather statement, Jul 26, 2:27 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT SAT JUL 26 2008

SCZ043-048-049-261915-
BEAUFORT-COASTAL COLLETON-INLAND COLLETON-
227 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BEAUFORT AND
SOUTHEASTERN COLLETON COUNTIES THROUGH 315 PM EDT...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR GARDENS CORNER...
OR ABOUT 9 MILES SOUTHEAST OF YEMASSEE...MOVING EAST AT 10 MPH.

AREAS IN AND AROUND ASHEPOO...BENNETTS POINT...DALE...GARDENS
CORNER...GREEN POND...POCOTALIGO...SHELDON...WHITE HALL...BEAUFORT
AND MARINE CORPS AIR STATION WILL BE IMPACTED THROUGH 315 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 2:49 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
249 PM EDT SAT JUL 26 2008

GAZ140-141-261915-
COASTAL MCINTOSH-INLAND MCINTOSH-
249 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 315 PM
EDT...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR TOWNSEND...OR
ABOUT 11 MILES NORTHWEST OF DARIEN...MOVING EAST AT 11 MPH.

AREAS IN AND AROUND CARNIGAN...COX...CRESCENT...EULONIA...MERIDIAN...
PINE HARBOR...SHELLMAN BLUFF...TOWNSEND AND VALONA WILL BE IMPACTED
THROUGH 315 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 3:01 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
301 PM EDT SAT JUL 26 2008

GAZ088-SCZ042-261930-
HAMPTON-SCREVEN-
301 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HAMPTON AND EAST
CENTRAL SCREVEN COUNTIES THROUGH 330 PM EDT...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF
SHIRLEY...OR ABOUT 12 MILES SOUTHEAST OF SYLVANIA...MOVING EAST AT 12
MPH.

AREAS IN AND AROUND ESTILL...SCOTIA AND SHIRLEY WILL BE IMPACTED
THROUGH 330 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 26, 3:23 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EDT SAT JUL 26 2008

GAZ088-101-262000-
EFFINGHAM-SCREVEN-
323 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SCREVEN AND NORTH
CENTRAL EFFINGHAM COUNTIES THROUGH 400 PM EDT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR OAKY...OR ABOUT
12 MILES NORTH OF SPRINGFIELD...MOVING EAST AT 9 MPH.

AREAS IN AND AROUND CLYO...KILDARE AND SHAWNEE WILL BE IMPACTED
THROUGH 400 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:10 PM EDTAreal Flood AdvisoryCHSLiberty51 min
Jul 26, 6:52 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch38 min
Jul 26, 4:21 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton39 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.